Alert archive / New Mexico / High Wind Warnings in 2026
High Wind Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 1, 2026, 12:19 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Jan 1, 2026, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2026, 12:19 AM MST (07:19 UTC)
- In effect from
- Jan 1, 2026, 11:00 AM MST
- Expired
- Jan 1, 2026, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422 WWUS74 KMAF 010719 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1219 AM MST Thu Jan 1 2026 NMZ027-TXZ270-271-012200- /O.UPG.KMAF.HW.A.0028.260101T1800Z-260102T0300Z/ /O.NEW.KMAF.HW.W.0001.260101T1800Z-260102T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Pine Springs, and Queen 1219 AM MST Thu Jan 1 2026 /119 AM CST Thu Jan 1 2026/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 8 PM MST /9 PM CST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 11 AM MST /noon CST/ this morning to 8 PM MST /9 PM CST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ Lindsey
1 follow-up statement
891 WWUS74 KMAF 011731 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1031 AM MST Thu Jan 1 2026 NMZ027-TXZ270-271-021030- /O.NEW.KMAF.HW.A.0001.260102T1600Z-260103T0300Z/ /O.CON.KMAF.HW.W.0001.260101T1800Z-260102T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1031 AM MST Thu Jan 1 2026 /1131 AM CST Thu Jan 1 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph expected. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Guadalupe Mountains of West Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, until 8 PM MST /9 PM CST/ this evening. For the High Wind Watch, from Friday morning through Friday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Delay travel through Guadalupe Pass or find another route, if possible. && $$ 94
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 31, 9:14 PM MST, 3 hours 5 minutes earlier. Its key messages:
- Updated at 1013 PM CST Wed Dec 31 2025
- Warm and dry to end 2025 and begin 2026.
- Breezy conditions tomorrow and Friday. A brief period of high winds are forecast for the Guadalupe Mountains Thursday afternoon and evening.
- Unseasonably warm temperatures and dry conditions persist through at least the middle of next week.
Area forecast discussion, Dec 31, 9:14 PM MST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1014 PM CST Wed Dec 31 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1013 PM CST Wed Dec 31 2025
- Warm and dry to end 2025 and begin 2026.
- Breezy conditions tomorrow and Friday. A brief period of high
winds are forecast for the Guadalupe Mountains Thursday
afternoon and evening.
- Unseasonably warm temperatures and dry conditions persist
through at least the middle of next week.
&&
.SHORT TERM...
(This afternoon through Thursday night)
Issued at 142 PM CST Wed Dec 31 2025
VIS/IR satellite imagery shows mostly clear skies except for high
thin clouds drifting northeast to southwest. With mid to upper
ridging continuing to build from MX and Desert SW east into the
area and associated large scale sinking and warming air, the
warming trend in high temperatures by 10 to 15 degrees from the
previous day and low temperatures by 5 to 10 degrees from the
previous night persists. Where there is still some remnant
snowpack over the SE NM plains and southern Lea County, highs will
again be up to 5 degrees cooler than surrounding regions. This
all translates to lower to mid 60s F north of Pecos River, mid to
upper 50s F Guadalupes into most of Eddy County Plains and
southern Lea County, mid to upper 60s F south of Pecos River and
north of Rio Grande basins, and upper 60s to 70s F Rio Grande
basins into Terrell County.
We will end 2025 as the sixth driest year on record and bring in
2026 the same way most of December 2025 has been: warm with highs in
the upper 60s to 70s F, lows largely above freezing in the 30s and
40s F, along with dry weather and near zero precipitation chance.
There is again a low probability of mist and fog developing in
cooler spots according to visibility grids in the NBM, but this is
likely to be even shorter-lived than today due to an even lower
remnant snowpack over SE NM plains. Warmer than average temperatures
return for New Years Day, accompanied by breezy west/southwest winds
20 to 25 mph for lower elevations and gusty west/southwest winds for
higher elevations. A High Wind Watch is in effect for the Guadalupe
and Delaware Mountains, where numerical guidance, NBM, and
ensembles (40% to 60% probability) are showing gusts up to and
above high wind criteria for the afternoon through overnight.
Highs rise back into the mid to upper 70s F, upper 50s to lower
60s F Guadalupes, mid to upper 60s F Culberson County into Marfa
Plateau, and 80s F from Big Bend into Terrell County. Lows will
fall into the upper 30s to lower 40s F Davis Mountains, mid 40s F
rest of Marfa Plateau into Culberson County, SE NM plains, and
western Permian Basin, with lower to mid 50s F elsewhere. These
lows up to 10F warmer than tonight will be brought about not only
by westerly downsloping winds limiting boundary layer cooling, but
an increase in dew point temperatures/boundary layer moisture
from the 30s F today to upper 30s to lower 40s F tomorrow,
limiting overnight cooling. Due to the temperature dew point
temperature difference remaining above 5F, widespread mist or fog
should not be an issue. However, minus any concerns about mist or
fog, by late this week it will be as if the early winter weather
event didn't even happen. Fortunately, temperatures level off at
the end of the week into the weekend, although the weather likely
remains dry. More on this in the long term discussion.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 142 PM CST Wed Dec 31 2025
Warm and breezy conditions continue Friday as a surface low tracks
across northern Texas and southern Oklahoma. Highs will be similar
to Thursday's (upper 60s and low-to-mid 70s areawide). Lows Saturday
morning end up 4-8 degrees cooler than Friday morning's due to the
passage of a weak front Friday night (temperatures in the 40s for
most locations). Highs Saturday also end up about 3-7 degrees lower
than Friday's. Nevertheless, most of the region still tops out in
the upper 60s and low 70s as ridging begins to move back overhead.
Temperatures 10-15 degrees above normal persist from Sunday through
at least the middle part of next week. The forecast remains dry
through the middle of next week as well.
Sprang
&&
.AVIATION...
(06Z TAFS)
Issued at 1013 PM CST Wed Dec 31 2025
VFR continues as westerly winds become gusty (25-30 kts) by
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 36 74 51 76 / 0 0 0 0
Carlsbad 38 70 49 71 / 10 10 0 0
Dryden 42 79 53 82 / 0 0 0 0
Fort Stockton 47 77 54 76 / 0 10 0 0
Guadalupe Pass 47 61 45 61 / 10 10 0 0
Hobbs 37 70 45 70 / 0 0 0 0
Marfa 39 68 39 67 / 0 10 0 0
Midland Intl Airport 39 73 50 74 / 0 0 0 0
Odessa 40 72 50 73 / 0 0 0 0
Wink 39 73 48 74 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Thursday afternoon through Thursday evening
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
NM...High Wind Watch from Thursday morning through Thursday evening
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...94
LONG TERM....13
AVIATION...29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 10:31 AM MST | High Wind Watch | MAF | Eddy | 14 hr |
Nearby
High Wind Warnings in New Mexico, 2026High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.